Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 12, 2014, 2:49 AM CST for 5 counties in Kansas. It took effect at Jan 12, 2014, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2014, 2:49 AM CST (08:49 UTC)
- In effect from
- Jan 12, 2014, 10:00 AM CST
- Expired
- Jan 12, 2014, 4:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Chautauqua County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 129 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
102 WWUS73 KICT 120849 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 249 AM CST SUN JAN 12 2014 KSZ095-096-098>100-122200- /O.NEW.KICT.WI.Y.0001.140112T1600Z-140112T2200Z/ WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 249 AM CST SUN JAN 12 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. * TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP OVER SOUTHEAST KANSAS LATE THIS MORNING AND CONTINUE THROUGH MID AFTERNOON. * WINDS...FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. * IMPACTS...FROM THE STRONG SOUTHWEST WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGHER PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
1 follow-up statement
138 WWUS73 KICT 122155 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 355 PM CST SUN JAN 12 2014 KSZ095-096-098>100-122300- /O.EXP.KICT.WI.Y.0001.000000T0000Z-140112T2200Z/ WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 355 PM CST SUN JAN 12 2014 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. GUSTY SOUTH WINDS WILL DIMINISH QUICKLY BEFORE SUNSET...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:49 PM CST, 3 hours earlier.
Area forecast discussion, Jan 11, 11:49 PM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1149 PM CST SAT JAN 11 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 254 PM CST SAT JAN 11 2014 FORECAST HIGHLIGHTS THROUGH THE NEXT 7 DAYS INCLUDE TEMPERATURE ROLLER COASTER THROUGH LATE WEEK...WITH NO MAJOR STORM SYSTEMS ON THE HORIZON. ANTICIPATING INCREASING SOUTH/SOUTHWEST WINDS TONIGHT AND ESPECIALLY SUNDAY...STRONGEST GENERALLY ALONG/EAST OF THE KS TURNPIKE...AS LOW PRESSURE STRENGTHENS AND APPROACHES FROM THE WEST IN RESPONSE TO AN APPROACHING UPPER TROUGH. THINKING STRONGEST WINDS WILL OCCUR FROM LATE MORNING THROUGH MID- AFTERNOON. GIVEN STRENGTH OF PROGGED 925-850MB FLOW...THINKING ADVISORY CRITERIA IS POSSIBLE (SUSTAINED SPEEDS GREATER THAN 30 MPH WITH HIGHER GUSTS). HOWEVER...SINCE SOUTHEAST KS TYPICALLY STRUGGLES TO REACH ADVISORY CRITERIA...WILL PASS DECISION ONTO NIGHT SHIFT. OTHERWISE...EXPECTING SUNDAY TEMPERATURES 5-10 DEGREES WARMER THAN TODAY'S READINGS...WITH LOW-MID 60S POSSIBLE OVER SOUTHERN KS. ADK .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 254 PM CST SAT JAN 11 2014 SOMEWHAT OF A TEMPERATURE ROLLER COASTER ANTICIPATED THROUGH THE WORK WEEK...AS AN EASTERN NORTH AMERICAN LONGWAVE TROUGH BECOMES ESTABLISHED...SENDING VARIOUS SHORTWAVES AND ASSOCIATED COLD FRONTS SOUTHEAST ACROSS THE HEARTLAND. HOWEVER...NOT ANTICIPATING ANY PRECIPITATION ACROSS THE KANSAS REGION WITH THESE FEATURES. A COOL DOWN IS ANTICIPATED FOR MONDAY...WITH HIGHS BACK IN THE 50S FOR MOST AREAS. A MORE SIGNIFICANT UPPER TROUGH DROPPING SOUTHEAST SHOULD COOL TUESDAY'S HIGHS INTO THE 40S...ALONG WITH STRONG NORTHWEST WINDS. ANOTHER SLIGHT WARM UP ANTICIPATED WEDNESDAY AND PART OF THURSDAY AHEAD OF THE NEXT UPPER TROUGH AND COLD FRONT...WITH COLDER READINGS ONCE AGAIN BY MID-LATE THURSDAY AND FRIDAY...ALONG WITH STOUT NORTHWEST WINDS THURSDAY. FRIDAY HAS THE POTENTIAL TO BE THE COOLEST DAY OF THE NEXT 7 DAYS...WITH HIGHS NO WARMER THAN THE LOW TO MID 40S. ADK && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1143 PM CST SAT JAN 11 2014 LIGHT WEST TO TO SOUTHWEST WINDS WILL INCREASE BY AROUND 15Z ON SUNDAY WITH HIGHER GUSTS INTO THE 20-25 KNOT RANGE ANTICIPATED TOWARD THE MIDDLE OF THE DAY. SOME INCREASE IN CIRRUS IS EXPECTED DURING THE AFTERNOON AS A PACIFIC FRONT MOVES OVER THE AREA LATE IN THE DAY CAUSING WINDS TO SHIFT TO THE NORTHWEST. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 31 60 30 54 / 0 0 10 0 HUTCHINSON 30 58 29 55 / 0 10 10 0 NEWTON 31 58 30 53 / 0 0 10 0 ELDORADO 32 60 30 53 / 0 0 10 0 WINFIELD-KWLD 32 64 31 54 / 0 0 10 0 RUSSELL 29 59 28 56 / 0 10 0 0 GREAT BEND 29 59 28 56 / 0 10 10 0 SALINA 30 59 29 54 / 0 10 10 0 MCPHERSON 30 58 29 54 / 0 10 10 0 COFFEYVILLE 30 65 32 50 / 0 0 10 0 CHANUTE 29 61 31 50 / 0 0 10 0 IOLA 29 60 30 49 / 0 0 10 0 PARSONS-KPPF 28 63 31 50 / 0 0 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 11, 3:43 PM CST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 343 PM CST SAT JAN 11 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 343 PM CST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HIGH GRASSLAND FIRE DANGER LEVELS ARE EXPECTED SUNDAY AFTERNOON OVER PORTIONS OF CENTRAL AND SOUTHEAST KANSAS...AND AGAIN MONDAY...TUESDAY AND THURSDAY AFTERNOONS ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:29 AM CST | Red Flag Warning | ICT | Chautauqua, Labette, Montgomery, Neosho, Wilson | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.